MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC2222C94TU
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a 185mm rapidly expanding mycotic pseudoaneurysm.The pseudoaneurysm was located just distal to the left subclavian artery.It was noted the patient had coarctation of the aorta that had previously been treated with a bare metal stent being implanted on an unknown date.The aneurysm was between the lsa and coarctation.It was reported that during the index procedure, the valiant navion was delivered successfully to the intended location from the left femoral artery over a stiff guidewire.A selective pigtail catheter was used to mark the correct landing zone while using angiography also.The physician deployed the device, by first rotating the blue slider handle on the delivery system to fully deploy the main body of the device, then released the tip capture mechanism to full deploy the proximal covered stent at the intended location.Then under fluoroscopy, the physician began the delivery system removal process: the entire system was pulled distally until the nose cone was within the graft, the trigger on the blue slider was pulled and brought the gray handle back down to the blue slider.Live x-ray was then stopped and the physician proceeded to remove the delivery system out of the femoral access point.Unusual resistance was felt at this stage.After the tapered tip exited the wound, the distal end of the valiant navion stent graft was visualized extending out of the access site in the groin.Fluoroscopy was then taken at the aorta/lsa landing zone which verified the navion device was no longer in the aorta and the pigtail catheter had been also been pulled out of the thoracic aorta during the navion delivery stamp removal sequence.The pigtail was then fully removed from the access catheter, and it was noted that the pigtail showed signs of kinking/damage that could have been related to the delivery system removal process.The physician then surgically repaired the damage that had occurred to the femoral artery during the removal of the deployed navion device, a conduit was sewn into place, and an angiogram was performed to confirm the left iliac and femoral arteries were fully repaired.The next day, intervention was performed and a vnmc2222c94tu valiant navion stent graft was implanted to treat the pseudoaneurysm with no complications.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed the stent graft was caught on the delivery system as the delivery system was being removed and it subsequently pulled the stent graft down the aorta.The stent graft was visualized extending out of the femoral access after the delivery system was removed and subsequently removed.The physician confirmed that the taper tip was not bent, deformed or detached when it was removed from the patient.It was confirmed the patient was well post the procedure and was discharged from the hospital on antibiotics.Analysis summary: the reported stent graft dislodgement could not be fully determined from the films provided.The films provided for analysis of the event were limited; procedural angiogram videos showing delivery system removal were not received.Pre-implant ct images did not show any obvious anatomical factors that may have been a factor in the observed event.It appears that the delivery system being caught on the stent graft was related to the dislodgement of the stent graft and its removal from the patient.It is possible that the narrow diameter of the patient¿s aortic lumen, especially in the area of the bare metal stent may have been a contributory factor in the interaction of the delivery system with the navion stent graft.It is unknown if there was any interaction between the bare metal stent itself and the mdt device.The narrowing of the aortic lumen may have affected full expansion of the suprarenal stents leading to increased chance of the delivery system being caught on them.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10459234
Report Number9612164-2020-03192
Device Sequence Number2171462
Product Code MIH
UDI-Device Identifier00763000100919
UDI-Public00763000100919
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Model NumberVNMC2222C94TU
Device Catalogue NumberVNMC2222C94TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 08/01/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight45